Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 1, NWS Tulsa, OK

January 2, 2021Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Jan 2, 2021, 10:02 AM CST for Cherokee County, Oklahoma. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Jan 2, 2021, 10:02 AM CST (16:02 UTC)
Expired
Jan 2, 2021, 6:59 PM CST
In force
9 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 9.70 ft at Jan 2, 2021, 11:00 AM CST.

actionminormoderate101501/0201/0301/04
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

298 
WGUS84 KTSA 021602
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
1002 AM CST Sat Jan 2 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-030415-
/O.NEW.KTSA.FL.Y.0001.210102T1602Z-210103T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM CST Sat Jan 2 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Illinois River near Tahlequah.
* From this morning to Sunday morning.
* At 9:30 AM CST Saturday the stage was 9.6 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall below action stage by 
  late evening.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

RBD
2 follow-up statements
257 
WGUS84 KTSA 021856
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
1256 PM CST Sat Jan 2 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-030700-
/O.CON.KTSA.FL.Y.0001.000000T0000Z-210103T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1256 PM CST Sat Jan 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until Sunday morning.
* At 12:30 PM CST Saturday the stage was 9.5 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall below action stage by 
  early evening.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

RBD
233 
WGUS84 KTSA 030059
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
659 PM CST Sat Jan 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

OKC021-030200-
/O.CAN.KTSA.FL.Y.0001.000000T0000Z-210103T0059Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
659 PM CST Sat Jan 2 2021

...The Flood Advisory for the Illinois River near Tahlequah has been 
cancelled...

The Flood Advisory is cancelled for
  the Illinois River near Tahlequah.
* At 6:30 PM CST Saturday the stage was 8.9 feet.
* Flood stage is 11.0 feet.
* Forecast...The river has fallen below the action stage of 9 feet.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 2, 5:40 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Jan 2, 5:40 AM CST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
540 AM CST Sat Jan 2 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Very light returns are coming in the area of KFSM this morning
which is associated with snow flurries in the area as confirmed
by a local spotter. This on and off light activity is expected to
continue for our NW AR TAF sites for the next few hours which may
reduce visibility at times. VFR conditions are also marching
across E OK and will likely arrive at KMLC shortly. IFR conditions
may persist for a couple of more hours across NW AR before a
gradual transition to MVFR occurs by mid to late morning with VFR
conditions expected by this afternoon for all locations with the
exception of locations that may see precipitation.

An upper cyclone that is just about ready to enter western
Oklahoma will deepen a little as it traverses E OK and NW AR. As
it does, light precipitation in the form of snow or a rain/snow
mix may fall across parts of E OK and NW AR. At the moment, the
chances for wintry precipitation for the Tulsa TAF sites and KBVO
appear to be low given the marginal moisture thus opted to not
include SN in the TAFs. Would not rule out a few flurries for
these sites by late morning or early afternoon as the cyclone
moves in.

The better chances for light snow exist across NW AR where the low
may be able to interact with marginally more moisture as it
deepens. As a result, opted to include a 4 hours TEMPO group for
light snow this afternoon with the potential for some visibility
and ceiling reductions at times. KFSM will be a tad warmer than
the other 3 NW AR TAF sites which may allow for a brief period of
rain/snow. Little to no accumulation is expected from either
round of wintry precipitation today.

This evening and overnight will see continued light winds with
gradually clearing skies for all sites.

Snider

&&

.PREV DISCUSSION... /Issued 249 AM CST Sat Jan 2 2021/

DISCUSSION...
Overnight water vapor imagery detects a upper cyclone across
northwestern TX, which is forecast to deepen some as it lifts
across the forecast area today. This system is a bit moisture
starved, but there may be enough lift to generate some
flurries/light snow mainly for northeast OK and northwest AR.
SREF plumes suggests mainly a dusting to a few tenths of an inch
of snow, especially in the higher terrain of northwest AR.

Another fast moving upper wave is progged to swing through
southern KS/MO on Sunday, although moisture will be lacking with
this system.

Warmer temperatures are in the forecast going into next week as
mid-level heights rise in the wake of the exiting upper low.
Expect highs in the 50s for most areas Monday through Wednesday.

Extended guidance brings a strengthening upper system into the
southern Plains by Wednesday, along with increasing chances of
precipitation. Increased PoPs some over the NBM guidance and also
extended PoPs into early Thursday as both the operational
GFS/ECMWF and ensemble suite hang onto PoPs longer than the
blended guidance. Could see a rain/snow mix later Wednesday night
into early Thursday as the upper low exits. Cooler and drier
weather is expected for the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   39  27  49  29 /  20   0   0   0
FSM   41  27  55  30 /  30   0   0   0
MLC   43  29  54  29 /  10   0   0   0
BVO   37  25  45  26 /  20   0   0   0
FYV   36  23  54  27 /  30   0   0   0
BYV   35  26  52  30 /  30   0   0   0
MKO   39  27  52  28 /  20   0   0   0
MIO   35  24  46  27 /  20   0   0   0
F10   41  27  52  28 /  20   0   0   0
HHW   45  30  55  30 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....21
Hazardous weather outlook, Jan 2, 4:41 AM CST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
441 AM CST Sat Jan 2 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
441 AM CST Sat Jan 2 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Mainly this afternoon.

DISCUSSION...
An upper level system will bring a chance of flurries or light
snow to the area today. A dusting to a few tenths of an inch of
snow will be possible, mainly across northeast Oklahoma into
northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Dry and warmer weather is expected for early next week. Another
upper system will bring a chance of rain to the area by Wednesday.
There is a small chance that the rain may mix with snow Wednesday
night into early Thursday.

weather.gov/tulsa contains additional information.

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.